Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 101, NWS Duluth, MN

June 26, 2007Lake County, Minnesota

NWS Duluth, MN issued this severe thunderstorm warning at Jun 26, 2007, 2:58 PM CDT for Lake County, Minnesota. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2007, 2:58 PM CDT (19:58 UTC)
Expired
Jun 26, 2007, 3:30 PM CDT
In force
32 min
Issued by
NWS Duluth, MN
Area
Counties, with a storm outline in the text

County Lake County, MN

The radar

The Duluth radar (KDLH), 97 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 2:01 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.0 hours before the alert went out and 342 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2007-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1788 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2007-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1788 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
974 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:59 PM CDT, 59 minutes earlier.

Area forecast discussion, Jun 26, 1:59 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
159 PM CDT TUE JUN 26 2007

.DISCUSSION...
CONVECTION FINALLY DEVELOPING EARLY THIS AFTN ALG FNTL BNDRY OVR
WRN PART OF OUR CWA WHERE THERE IS SUFFICIENT LOLVL CONVERGENCE
TO OVERCOME THERMAL CAP. STILL EXPECTING SOME SVR DEVELOPMENT IN
WARM SECTOR AHEAD OF THE FNT...MAINLY IN NWRN WI...PSBLY THE MN
ARROWHEAD...LATER THIS AFTN WITH ARRIVAL OF CFNT ABOUT THE TIME OF
MAX HEATING. MODELS IN GOOD AGMT IN MOVG FNT THRU FAIRLY
RAPIDLY...WITH ALL PCPN GONE BY VERY EARLY WED MRNG. AFT
THAT...UPR RIDGE BUILDS WITH NWLY FLOW ALOFT BRINGING SOMEWHAT
COOLER TEMPS TO THE REGION FOR THE REST OF THIS WEEK. AFT THE
RIDGE MOVES E OF THE AREA EARLY NEXT WEEK...WE WILL SEE INCRSG
CHANCES OF RAIN AS IMPULSES MOVE TWD THE AREA IN SWLY FLOW ALOFT.

&&

.AVIATION...
FROPA WILL RESULT IN MVFR CONDITIONS WITH SCT TSRA AND IFR CIGS
THROUGH THE EARLY EVENING. AS THE FRONT PASSES FROM WEST TO
EAST...SKIES WILL CLEAR AND WINDS WILL BECOME GUSTY OUT OF THE
NW...DIMINISHING AFTER SUNSET. VFR CONDITIONS WILL PREVAIL
OVERNIGHT AND ON WED...WITH AN INSTABILITY CU DECK AROUND 4-5 KFT
DEVELOPING IN THE AFTERNOON.

&&

POINT TEMPS/POPS...
DLH  55  71  48  68 /  30  10  10  10
INL  52  65  44  72 /  10  10  10  10
BRD  55  72  50  75 /  10  10  10  10
HYR  57  76  50  73 /  50  10  10  10
ASX  57  73  50  70 /  50  10  10  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...

MN...NONE.
WI...NONE.
LS...NONE.

04/GRANING
Hazardous weather outlook, Jun 26, 3:34 AM CDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
334 AM CDT TUE JUN 26 2007

LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004-
006>009-271030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI
TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS-
NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS-
SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS-
SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN-
SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-
ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
334 AM CDT TUE JUN 26 2007

...SLIGHT RISK FOR A SEVERE THUNDERSTORM TODAY INTO EARLY EVENING
OVER MUCH OF THE NORTHLAND...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA...
NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THIS MORNING...ALONG
AND WEST OF A BRAINERD TO CRANE LAKE LINE. THERE IS A SLIGHT RISK
FOR SEVERE THUNDERSTORMS ALONG AND EAST OF A BRAINERD TO CRANE
LAKE LINE...INCLUDING ALL OF NORTHWEST WISCONSIN...FROM LATE
MORNING INTO THE EARLY EVENING. THE MAIN THREATS WILL BE LARGE
HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO THIS EVENING.

MELDE

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 1:48 PM CDTSevere Thunderstorm WarningDLHLake, Saint Louis42 min
Jun 26, 1:53 PM CDTSpecial Marine WarningDLH53 min
Jun 26, 2:12 PM CDTSpecial Marine WarningDLH63 min
Jun 26, 2:26 PM CDTSevere Thunderstorm WarningDLHSaint Louis36 min
Jun 26, 3:21 PM CDTSpecial Marine WarningDLH114 min
Jun 26, 4:18 PM CDTSpecial Marine WarningDLH57 min
Jun 26, 4:47 PM CDTSpecial Marine WarningDLH43 min
Jun 26, 4:31 PM CDTSevere Thunderstorm WarningDLHWashburn44 min
Jun 26, 4:37 PM CDTSevere Thunderstorm WarningDLHBayfield38 min
Jun 26, 5:17 PM CDTSevere Thunderstorm WarningDLHAshland, Bayfield43 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.